MAUDE Adverse Event Report: BIOMET UK LTD. BEARING TRIAL WITH SLOTS, SMALL, 3MM; OXFORD MICROPLASTY INSTRUMENTS

BIOMET UK LTD. BEARING TRIAL WITH SLOTS, SMALL, 3MM; OXFORD MICROPLASTY INSTRUMENTS
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during the surgery the surgeon was trialing and when he removed the trial bearing a small part of it chipped.No delay or reported health consequences to patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Report source - foreign: canada.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b2, b4, b5, g3, g6, h2, h3, h6, h10.Review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.Visual examination of the returned product confirmed the reported fracture.A piece has broken away from the main body (piece not returned).There are signs of other damage to the trial bearing which could be attributed to its amount of use, however from visual examination, it could not be determined how the fracture was caused.Device is used for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BEARING TRIAL WITH SLOTS, SMALL, 3MM
Common Device Name
OXFORD MICROPLASTY INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14942193
Report Number3002806535-2022-00285
Device Sequence Number20387131
Product Code NRA
UDI-Device Identifier05019279346608
UDI-Public(01)05019279346608(11)211020(10)ZB7117729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422698
Device Lot NumberZB7117729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown